Wellness Tuesday: The Lingering Effects of Medication

medication      I just finished taking two sets of antibiotics to knock out the bronchitis I was battling.  I can’t remember ever being so thrilled to finish up these prescriptions.  The reason was because one of the medicines made me insatiably hungry.  I was horrified at the amount of foods that I was eating and that I seldom get full.  When I did feel full, I felt like a glutton.

This took me back to over twenty years ago when I was in high school.  During that time I walked four miles a day and was at my ideal weight.  When I graduated and went to college, I continued to walk daily.  However, the transition was not as smooth as I hoped.  I struggled with depression and was placed on a strong antidepressant to help me combat my mood.

High School Senior Year

High School Senior Year

This antidepressant also had an appetite stimulant.  Over the course of the next nine months, I packed on the weight and gained a good 80 pounds.  I didn’t even recognize myself, more or less anyone else.

While I continued to walk, I also made other changes that were not as healthy.  This included eating later at night and eating more often.

With Daddy at my wedding

With Daddy at my wedding

By the time I was married a year later, I looked and felt like a different person than the girl I had been not even two years before.  Unfortunately this change wasn’t for the better and even affected my self-image and self-confidence.

Has medications derailed effected your weight?

 

 

Tweetables:

The lingering effects of medication

How I gained half a person in less than a year